question-icon

What causes tinnitus?

default
Posted on Wed, 9 Jul 2014
Question: Hi I have this ringing in my ear that has just gotten really bad the ent thinks its tittanus, I take zquill to help with sleep can that be causing it

doctor
Answered by Dr. Michelle Gibson James (2 hours later)
Brief Answer:
zzquil not a known cause

Detailed Answer:
Hi, thanks for using healthcare magic

Tinnitus is the perception of sound in the ear when there is actually no sound present.
It can present as a ringing, buzzing, whistling, roaring etc

This means that the sound that you are experiencing would be called tinnitus.

Medications are possible cause of tinnitus but zzquil is not one of the medications associated with this effect. Some medications that can cause tinnitus are the NSAIDS (aspirin, naproxen, ibuprofen), some blood pressure medications such as diuretics, some chemotherapy drugs.

The tinnitus is not related to the zzquil

There are other causes of tinnitus such as: (1)infection

(2)age related hearing loss with tinnitus but this normally occurs in older persons

(3)excess wax

(4)loud noise exposure

(5)rarely a tumor

(6)anemia, overactive thyroid

Your ENT doctor may try and determine if there is a reversible cause by history, examination and any necessary tests.

If a condition is identified then it can be treated. Other aspects of treatment are: (1)avoiding caffeine ,aspirin (and similar drugs) that can worsen it

(2)use of 'maskers' to try to block the noise

I hope this helps , feel free to ask any other questions
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Michelle Gibson James

General & Family Physician

Practicing since :2001

Answered : 16811 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes tinnitus?

Brief Answer: zzquil not a known cause Detailed Answer: Hi, thanks for using healthcare magic Tinnitus is the perception of sound in the ear when there is actually no sound present. It can present as a ringing, buzzing, whistling, roaring etc This means that the sound that you are experiencing would be called tinnitus. Medications are possible cause of tinnitus but zzquil is not one of the medications associated with this effect. Some medications that can cause tinnitus are the NSAIDS (aspirin, naproxen, ibuprofen), some blood pressure medications such as diuretics, some chemotherapy drugs. The tinnitus is not related to the zzquil There are other causes of tinnitus such as: (1)infection (2)age related hearing loss with tinnitus but this normally occurs in older persons (3)excess wax (4)loud noise exposure (5)rarely a tumor (6)anemia, overactive thyroid Your ENT doctor may try and determine if there is a reversible cause by history, examination and any necessary tests. If a condition is identified then it can be treated. Other aspects of treatment are: (1)avoiding caffeine ,aspirin (and similar drugs) that can worsen it (2)use of 'maskers' to try to block the noise I hope this helps , feel free to ask any other questions